MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-27
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 03/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Literature attachment: iatrogenic ventricular septal defect (vsd) treated with amplatzer pfo occluder.Device following valve in valve (viv) tavrna.
 
Event or Problem Description
The article, "complex clinical case presentations: fit interventional and structural 4", was reviewed.The research article presented a case study of an 85 year old female with prior coronary stenting and critical aortic stenosis.The patient underwent a transcatheter aortic valve replacement (tavr) using a 27mm portico valve.After implant, there was complications of moderate paravalvular regurgitation requiring balloon valvuloplasty and eventually a valve in valve (viv) tavr using a 26mm sapien-3 edwards valve.Afterwards, routine one month follow up echocardiogram showed the aortic prothesis was well seated without significant stenosis or regurgitation but noted a new restrictive membranous vsd (4mm) with left to right shunt.Ten months later, symptoms prompted admission, where transesophageal echocardiography showed that the membranous vsd had progressed in size from 4mm to 9mm, with peak velocity 3.2 m/s and peak gradient of 40 mmhg.Due to high surgical risk and progressive symptoms, the decision was made to treat the vsd with a 25mm amplatzer pfo occluder device, placed successfully with no residual leak.The patient's symptoms subsequently improved.The article concluded that iatrogenic vsd is a rare, but significant complication following tavr that may be safely managed with percutaneous closure device.Post tavr vsd formation can occur from (1) direct injury to the proximal part of the septum from the guidewire or valve deployment, (2) valve causing excessive pressure on the left ventricular outflow tract (lvot) or (3) calcium burden and location within the lvot and annulus.[the primary author of this article is, syed siddiqullah, md, baylor scott & white the heart hospital plano, dallas, tx,usa].
 
Additional Manufacturer Narrative
As reported in a research article, an event of moderate paravalvular regurgitation was reported.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review, and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16900363
Report Number2135147-2023-02008
Device Sequence Number5359469
Product Code NPT
UDI-Device Identifier05415067012494
UDI-Public05415067012494
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRT-27
Device Catalogue NumberPRT-27
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/15/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale